Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Severe abdominal pain while draining paracentesis tube. Reason?

I am a hospice on call nurse, Pt has Paracentesis tube in, has had it drained in the past with no problems. Yesterday, she had abd pain during the drainage, so it was stopped after 100ml was drained. The abd pain stopped. Today she had nausea, the thinking was, we needed to complete the drainage process. So, she was drained for 50 to 100ml again, but she had the severe abd pain with it again. Why the pain? how to prevent it in the future?
Asked On : Wed, 1 May 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi welcome to Health care magic forum.
Thanks for calling H.C.M.Forum.
Your patient for paracentesis had the tube in, when you tried it there was pain, after stopping the procedure it has stopped. Next day she had nausea, and it was tried again, and had severe pain again.
As the tube was in position for days, there are plenty of chances of infection. The pain depends upon the diagnosis for which it is done. if it is done for tuberculosis or malignancy, the disease might have increased.
Contraindications are distended urinary bladder, distended abdomen, or adhesions.
I advise you to consult a surgeon for diagnosis for diagnosis of the cause. You may need to have M.R.I. besides other tests for confirmation.
Wishing for a comfertable time to her.
Best regards for the procedure.
Answered: Sun, 5 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor